Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

July 14, 2012Christian County, Illinois

NWS Lincoln, IL issued this special weather statement at Jul 14, 2012, 5:41 PM CDT for Christian County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2012, 5:41 PM CDT (22:41 UTC)
Expired
Jul 14, 2012, 6:45 PM CDT
In force
64 min
Issued by
NWS Lincoln, IL

County Christian County, IL

The radar

The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

785 
WWUS83 KILX 142241
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CDT SAT JUL 14 2012

ILZ051>053-142345-
CHRISTIAN-MACON-SANGAMON-
541 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANGAMON...NORTHERN
CHRISTIAN AND SOUTHWESTERN MACON COUNTIES UNTIL 645 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT AUBURN...OR 16 MILES NORTH OF
TAYLORVILLE.  THIS STORM WAS DRIFTING SLOWLY EAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SANGAMON...
NORTHERN CHRISTIAN AND SOUTHWESTERN MACON COUNTIES...INCLUDING THE
TOWN OF MOUNT AUBURN.

LAT...LON 3987 8911 3965 8908 3965 8934 3979 8936
TIME...MOT...LOC 2241Z 048DEG 1KT 3975 8929

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:02 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 14, 3:02 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CDT SAT JUL 14 2012

.DISCUSSION...
ISSUED 236 PM CDT SAT JUL 14 2012
SCATTERED SHOWERS ACROSS CENTRAL ILLINOIS CONTINUE...WITH VERY
LITTLE MOVEMENT UNDER A WEAK UPPER LEVEL TROF. CONVECTIVE ACTIVITY
TO THE NW THIS MORNING SHOWING UP AS A LITTLE WEAK VORTEX ON VIS
SAT IMAGERY THIS AFTERNOON. BECAUSE OF THAT...HAVE MADE A COUPLE
OF CHANGES TO THE POPS FOR THE OVERNIGHT. OTHER THAN
THAT...FORECAST IS MOSTLY DRY BEYOND TONIGHT. NEXT CHANCE FOR
PRECIP COMES MID WEEK NEXT WEEK. ECMWF NOW HAVING SIMILAR ISSUE TO
THE LAST FEW RUNS OF THE GFS...SO KEEP SCALING BACK THE EXTENDED
POPS

SHORT TERM...TONIGHT AND TOMORROW...
FIRST CONCERN IS THE SMALL VORTEX TO THE NW MOVING NEAR THE REGION
IN THE OVERNIGHT. NEITHER HRRR NOR THE 4KM WRF ARE PICKING UP ON
THE SYSTEM...BUT THE AVAILABLE MOISTURE HAS NOW BEEN A BIT
ALTERED... PARTICULARLY IN THE EASTERN HALF OF THE CWA. FEEL LESS
LIKE THE SHOWERS AFTER 00Z WILL BE LIMITED TO REMNANTS FROM
TODAY...AND HAVE EXPANDED THE CHANCE POPS TO COVER THE ENTIRE
OVERNIGHT. IN ANY SPOTS THAT CLEAR OUT IN THE
OVERNIGHT...PARTICULARLY IN THE EAST WHERE THE BOUNDARY LAYER
MOISTURE HAS BEEN SIGNIF INCREASED BY THE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON...PATCHY FOG WILL BE POSSIBLE IN THE
EARLY MORNING...AND HAVE PLACED THE MENTION IN THE GRIDS FOR A
COUPLE HOURS... MAINLY EAST OF I-55. TOMORROW...IN THE WAKE OF
EXITING SHOWERS...SOME SMALL POPS MOSTLY SOUTH OF INTERSTATE 70.
THESE POPS ARE MOSTLY A PRODUCT OF PREVIOUS MODEL SOLUTIONS WITH
THE ACTIVITY IN THE OHIO RIVER VALLEY. WILL KEEP THEM IN FOR ANY
LINGERING OVERNIGHT PRECIP...BUT MOSTLY REFLECTIVE OF EARLY IN THE
DAY.

LONG TERM...MONDAY THROUGH FRIDAY...
SCATTERED PRECIP THIS AFTERNOON WILL DO LITTLE TO ALLEVIATE THE
DROUGHT OVER THE REGION... PARTICULARLY WITH THE RIDGE BUILDING IN
THE WESTERN CONUS YET AGAIN...AND PUSHING 850MB TEMPS UP AND SFC
TEMPS BACK INTO THE MID-UPPER 90S. DRY WEATHER CONTINUES...HAVE
RAISED MAX TEMPS A DEGREE OR TWO OVER GUIDANCE SINCE MODELS KEEP
PRECIP AND CLOUD COVER IN ABSENCE OF REAL MOISTURE. BEST CHANCES FOR
PRECIP IN EXTENDED COME WITH WED NIGHT AND A PASSING TROF/SFC
BOUNDARY AS AN UPPER WAVE RIPPLES THROUGH THE 500MB FLOW ALONG THE
US/CAN BORDER. THIS FAR SOUTH...AVAILABLE MOISTURE WILL BE
QUESTIONABLE...AS WILL THE AMOUNT OF SFC CONVERGENCE. HAVE PULLED
BACK THE BLENDED POPS WHEREVER POSSIBLE. SCT SHOWER ACTIVITY IS
ALL THAT IS LIKELY IN THIS FORECAST...A VERY SMALL PERCENTAGE OF
AREA WILL SEE THE PRECIP.

HJS
&&

.AVIATION...
ISSUED 1248 PM CDT SAT JUL 14 2012

ISOLATED CONVECTION FIRING THIS AFTERNOON IN AN UNSTABLE
ATMOSPHERE. BEST T-STORM COVERAGE FOR NEXT COUPLE HOURS NEAR
KDEC/KCMI ALONG WEAK CONVERGENCE LINE AND HAVE TEMPO THUNDER HERE. BY
MID AFTERNOON AIRMASS OVER WESTERN TAF SITES WILL HAVE RECOVERED
FROM MORNING CONVECTION AND HAVE VCTS UNTIL 02Z. IN ANY STORMS
BRIEF VSBY REDUCTIONS TO 1SM AND WIND GUSTS TO 30 KTS
POSSIBLE...THOUGH CHANCES OF THIS HITTING A TAF SITE VERY LOW. THEN
FOR OVERNIGHT THROUGH 18Z SUNDAY ONLY EXPECT SCATTED MID AND HIGH
LEVEL CLOUDS AS THE MID LEVEL TROUGH RESPONSIBLE FOR UNSETTLED
WEATHER BEGINS TO SHIFT EAST. SITES THAT GET RAIN TODAY WILL LIKELY
SEE REDUCED VSBYS LATE TONIGHT IN LIGHT WIND REGIME AND CURRENTLY
HAVE REDUCED TO 3SM FOR KPIA/KCMI 09-13Z SUNDAY.

25
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 14, 3:07 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT SAT JUL 14 2012

ILZ027>031-036>038-040>057-061>063-066-152015-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-EFFINGHAM-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
307 PM CDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.
WHILE SEVERE WEATHER IS NOT EXPECTED...STRONGER STORMS WILL HAVE
SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HOT CONDITIONS ARE FORECAST FOR NEXT WEEK FROM MONDAY
THROUGH WEDNESDAY...AS HEAT INDEX READINGS REACH BETWEEN 100 AND
105 DEGREES.

THE NEXT WEATHER SYSTEM WILL BRING SCATTERED THUNDERSTORMS TO THE
AREA WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ067-068-071>073-152015-
CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
307 PM CDT SAT JUL 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING.
WHILE SEVERE WEATHER IS NOT EXPECTED...STRONGER STORMS WILL HAVE
SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAK WEATHER DISTURBANCE PASSING THROUGH THE MIDWEST WILL BRING
SCATTERED THUNDERSTORMS TO THE AREA ON SUNDAY. SEVERE WEATHER IS
NOT EXPECTED.

VERY HOT CONDITIONS ARE FORECAST FOR NEXT WEEK FROM MONDAY THROUGH
WEDNESDAY...AS HEAT INDEX READINGS REACH BETWEEN 100 AND 105
DEGREES.

ANOTHER WEATHER SYSTEM WILL BRING SCATTERED THUNDERSTORMS TO THE
AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

25

In the hours before

Local storm report, Jul 14, 1:21 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
121 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     HEAVY RAIN       OGDEN                   40.12N 87.96W
07/14/2012  M1.15 INCH       CHAMPAIGN          IL   CO-OP OBSERVER

            RAIN FELL IN ONE HOUR

&&

25
Special weather statement, Jul 14, 3:38 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT SAT JUL 14 2012

ILZ045-055-142145-
CHAMPAIGN-DOUGLAS-
338 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS AND SOUTHEASTERN
CHAMPAIGN COUNTIES UNTIL 445 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TUSCOLA...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  PESOTUM...
  CAMARGO...
  VILLA GROVE...
  BROADLANDS...

OTHER LOCATIONS AFFECTED INCLUDE...MURDOCK AND LONGVIEW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3999 8829 3998 8794 3982 8801 3965 8808
      3966 8841
TIME...MOT...LOC 2038Z 238DEG 12KT 3981 8823

CHS
Local storm report, Jul 14, 3:47 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT SAT JUL 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             TUSCOLA                 39.80N 88.28W
07/14/2012  E0.75 INCH       DOUGLAS            IL   TRAINED SPOTTER

&&

25
Special weather statement, Jul 14, 4:42 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CDT SAT JUL 14 2012

ILZ056-061-062-066-067-142245-
COLES-CUMBERLAND-EFFINGHAM-JASPER-SHELBY-
442 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EFFINGHAM...NORTHWESTERN
JASPER...SOUTHEASTERN SHELBY...SOUTHWESTERN COLES AND WESTERN
CUMBERLAND COUNTIES UNTIL 545 PM CDT...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EFFINGHAM...MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  EFFINGHAM...
  SHUMWAY...
  TEUTOPOLIS...
  NEOGA...
  MONTROSE...

OTHER LOCATIONS AFFECTED INCLUDE...HEARTVILLE...LAKE SARA AND SIGEL.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3942 8846 3923 8822 3898 8862 3911 8878
TIME...MOT...LOC 2142Z 225DEG 10KT 3911 8861

SMITH
Special weather statement, Jul 14, 5:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CDT SAT JUL 14 2012

ILZ051>053-142345-
CHRISTIAN-MACON-SANGAMON-
541 PM CDT SAT JUL 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANGAMON...NORTHERN
CHRISTIAN AND SOUTHWESTERN MACON COUNTIES UNTIL 645 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT AUBURN...OR 16 MILES NORTH OF
TAYLORVILLE.  THIS STORM WAS DRIFTING SLOWLY EAST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SANGAMON...
NORTHERN CHRISTIAN AND SOUTHWESTERN MACON COUNTIES...INCLUDING THE
TOWN OF MOUNT AUBURN.

LAT...LON 3987 8911 3965 8908 3965 8934 3979 8936
TIME...MOT...LOC 2241Z 048DEG 1KT 3975 8929

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:38 PM CDTSpecial Weather StatementILXDouglas67 min
Jul 14, 4:42 PM CDTSpecial Weather StatementILXEffingham63 min
Jul 14, 5:19 PM CDTSevere Thunderstorm WarningILXSangamon23 min
Jul 14, 5:56 PM CDTSpecial Weather StatementILXMcLean64 min

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.